Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 199, NWS Amarillo, TX

September 4, 2012Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Sep 4, 2012, 4:22 PM CDT for Beaver County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2012, 4:22 PM CDT (21:22 UTC)
Expired
Sep 4, 2012, 5:09 PM CDT
In force
47 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 123 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
295 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
2143 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

130 
WUUS54 KAMA 042122
SVRAMA
OKC007-042215-
/O.NEW.KAMA.SV.W.0199.120904T2122Z-120904T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
422 PM CDT TUE SEP 4 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA

* UNTIL 515 PM CDT

* AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ELMWOOD...OR
  ABOUT 16 MILES SOUTH OF BEAVER...MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELMWOOD...
  SLAPOUT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3683 10002 3651 10001 3651 10063 3673 10064
TIME...MOT...LOC 2122Z 264DEG 8KT 3659 10049

$$
JC
2 follow-up statements
507 
WWUS54 KAMA 042146
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
446 PM CDT TUE SEP 4 2012

OKC007-042215-
/O.CON.KAMA.SV.W.0199.000000T0000Z-120904T2215Z/
BEAVER OK-
446 PM CDT TUE SEP 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN BEAVER COUNTY...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15 MILES WEST OF SLAPOUT...
OR 19 MILES SOUTHEAST OF BEAVER...MOVING EAST AT 10 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF SOUTHEASTERN BEAVER COUNTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3651 10055 3677 10042 3683 10002 3651 10001
TIME...MOT...LOC 2145Z 264DEG 8KT 3656 10038

$$

JC
897 
WWUS54 KAMA 042209
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
509 PM CDT TUE SEP 4 2012

OKC007-042219-
/O.CAN.KAMA.SV.W.0199.000000T0000Z-120904T2215Z/
BEAVER OK-
509 PM CDT TUE SEP 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEAVER COUNTY IS
CANCELLED...

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3651 10055 3677 10042 3683 10002 3651 10001
TIME...MOT...LOC 2209Z 264DEG 8KT 3660 10036

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 12:53 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Sep 4, 12:53 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1253 PM CDT TUE SEP 4 2012

.AVIATION...
18Z TAFS...OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS...VFR CONDITIONS
ARE EXPECTED THROUGH THE NEXT 24 HOURS. THERE IS SOME POSSIBILITY OF
THUNDERSTORMS AT ALL THREE TERMINALS THIS AFTERNOON AND EVENING WITH
A WEAK FRONTAL BOUNDARY IN THE AREA AND AN UPPER-LEVEL DISTURBANCE
SKIRTING THE AREA TO THE NORTH. BEST CHANCES CURRENTLY APPEAR TO BE
AT KGUY...AND WILL INCLUDE VCSH/VCTS REMARKS THIS AFTERNOON INTO
EARLY THIS EVENING. CONFIDENCE IN THUNDERSTORMS IMPACTING KDHT OR
KAMA IS TOO LOW TO MENTION ATTM...BUT WILL MONITOR FOR POSSIBLE
AMENDMENTS. WINDS WILL REMAIN LIGHT /AOB 10 KTS/ THROUGH THE MAJORITY
OF THE TAF PERIOD. A COLD FRONT WILL MOVE THROUGH KDHT AND KGUY
WEDNESDAY MORNING...WITH NORTH/NORTHEAST WINDS LIKELY GUSTING
AROUND 20 KTS BEHIND IT. WINDS WILL TURN TO THE NORTH/NORTHEAST AT
KAMA AS WELL LATE WEDNESDAY MORNING BUT SPEEDS ARE EXPECTED TO REMAIN
BELOW 12 KTS.

NOTE TO USERS OF THE KGUY OBSERVATION AND TERMINAL FORECAST...THE
CEILOMETER IS CURRENTLY INOPERABLE...BUT TECHNICIANS ARE WORKING ON
THE PROBLEM.

KB

&&

.PREV DISCUSSION... /ISSUED 1202 PM CDT TUE SEP 4 2012/

UPDATE...
A FEW SHOWERS AND THUNDERSTORMS CONTINUE TO REDEVELOP AND MOVE EAST
ACROSS THE OK PANHANDLE. THESE APPEAR TO BE DEVELOPING WITHIN A ZONE
OF WEAK MID-LEVEL /H7/ CONVERGENCE...AND ARE ALSO BEING AIDED BY SOME
ADDITIONAL FORCING ALOFT ALONG THE SOUTHERN FRINGE OF A MID-LEVEL
SHORTWAVE AND THE RRQ OF AN UPPER JET WITHIN THE FASTER WESTERLY FLOW
ALOFT ACROSS THE CENTRAL PLAINS. THE WEAK SURFACE FRONT HAS SETTLED
SOUTH INTO THE SOUTHEAST TX PANHANDLE...AND MAY SERVE AS A FOCUS FOR
ADDITIONAL THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. HAVE
ADJUSTED POPS UPWARD A LITTLE ACROSS THE CENTRAL AND EASTERN OK
PANHANDLE TO ACCOUNT FOR THE BETTER UPPER FORCING...AND ACROSS THE
SOUTHERN TX PANHANDLE WHERE THE WEAK SURFACE FRONT MAY COME INTO
PLAY. THE 12Z KAMA SOUNDING DID INDICATE CONSIDERABLE MOISTENING FROM
24 HOURS AGO...WHICH IS CONFIRMED BY WATER VAPOR IMAGERY...SO SHOWERS
AND STORMS MAY HAVE A LITTLE BETTER COVERAGE THIS AFTERNOON AND
EVENING COMPARED TO YESTERDAY. ALSO KNOCKED HIGH TEMPS DOWN A LITTLE
ACROSS PORTIONS OF THE NORTHERN CWA DUE TO INCREASED CLOUD COVER AND
POSITIONING NORTH OF WEAK FRONT.

KB

PREV DISCUSSION... /ISSUED 616 AM CDT TUE SEP 4 2012/

AVIATION...
12Z TAF CYCLE
AN UPPER TROUGH ACROSS THE PANHANDLES TODAY THROUGH TONIGHT WILL
ALLOW FOR ISOLATED TO SCATTERED CONVECTION THIS AFTERNOON THROUGH
EARLY TONIGHT. CONFIDENCE TOO LOW TO MENTION AT ANY OF THE THREE TAF
SITES...WILL FORECAST VFR CONDITIONS FOR NOW. LIGHT WINDS 5 TO 15
KNOTS OR LESS MAINLY FROM THE SOUTH. SURFACE TROUGH OVER THE
NORTHWEST AND NORTHERN SECTIONS OF THE PANHANDLES WILL RESULT IN
NORTHERLY TO EASTERLY WINDS AT THE DALHART AND GUYMON TAF SITES AFTER
08Z WEDNESDAY.

SCHNEIDER

PREV DISCUSSION... /ISSUED 347 AM CDT TUE SEP 4 2012/

DISCUSSION...
A STATIONARY FRONT DRAPED ACROSS THE OKLAHOMA AND EXTREME NORTHWEST
TEXAS PANHANDLE HAS HELPED KEEP ISOLATED SHOWER AND THUNDERSTORMS
ACTIVE OVERNIGHT JUST NORTH OF THE AREA. THERE IS A CHANCE THAT
THESE STORMS MAY ENTER THE NORTHERN PORTIONS OF THE CWA THIS MORNING.
THANKS TO THE OUTFLOW FROM THESE STORMS THE FRONT HAS STALLED FURTHER
SOUTH THAN MODEL SOLUTIONS INDICATED. HOWEVER THE FRONT IS STILL
EXPECTED TO RETREAT NORTHWARD DURING THE AFTERNOON AND COULD INITIATE
STORMS. AS SUCH HAVE EXTENDED POPS AND WEATHER TO COVER THE ENTIRETY
OF PANHANDLES DUE TO THE FURTHER SOUTH PLACEMENT OF THE FRONT.

EARLY WEDNESDAY MORNING A COLD FRONT IS EXPECTED TO DROP INTO THE
PANHANDLES AND KEEP RAIN CHANCES IN THE FORECAST THROUGHOUT THE DAY.
DUE TO THE INCREASED RAIN CHANCES AND COOLER AIRMASS BEHIND THE FRONT
WENT SLIGHTLY COOLER THAN THE MAVMOS HIGH TEMPS FOR THE NORTHWEST
CORNER OF THE CWA. KEPT SLIGHT CHANCE POPS FOR THURSDAY AS THE UPPER
LEVEL RIDGE CONTINUES TO RETREAT TO THE SOUTHWEST PLACING THE
AREA UNDER NORTHWEST FLOW.

THE MUCH ANTICIPATED COLD FRONT EXPECTED FOR THE LATTER PART OF THE
WORK WEEK HAS BEGUN TO SPEED UP IN THE MEDIUM RANGE MODELS AND HAS
SHOWN UP AT THE END OF THE SHORT RANGE MODELS. THE FASTER TIMING
BRINGS THE FRONT INTO THE FAR NORTHWEST OKLAHOMA PANHANDLE AS EARLY AS
FRIDAY MORNING AND THROUGH THE PANHANDLES BY MID DAY. AGAIN THE GFS
REMAINS THE WETTER/SLOWER OF THE SOLUTIONS WITH THE ECMWF BEING FASTER AND
DRIER. HOWEVER THE 00Z NAM RUN AGREES WITH A DRIER FRONTAL PASSAGE
AND IS SLIGHTLY FASTER WITH THE FRONT THAN THE ECMWF. WENT CLOSER TO
THE FASTER/DRIER ECMWF AND NAM SOLUTIONS. SATURDAY STILL REMAINS THE
TARGET FOR A TASTE OF FALL AS HIGHS SHOULD RANGE FROM THE MID AND
UPPER 70S TO NEAR 80. UNFORTUNATELY THIS TASTE WONT LAST LONG AS
TEMPS BEING TO WARM THROUGH THE WEEKEND AS THE RIDGE BUILDS BACK ONCE
AGAIN.

FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH AT LEAST THURSDAY.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

08/02
Hazardous weather outlook, Sep 4, 8:21 AM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
821 AM CDT TUE SEP 4 2012

OKZ001>003-TXZ001>020-050145-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
821 AM CDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS THE PANHANDLES.
WHILE SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME...A FEW STORMS
COULD BECOME STRONG WITH GUSTY WINDS TO AROUND 50 MPH THE PRIMARY
HAZARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA WEDNESDAY
MORNING THROUGH FRIDAY MORNING. A FEW STORMS MAY BECOME STRONG
DURING THIS TIME PERIOD...WITH GUSTY WINDS TO AROUND 50 MPH AND
LOCALLY HEAVY RAIN THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KB

In the hours before

Special weather statement, Sep 4, 3:42 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
342 PM CDT TUE SEP 4 2012

OKZ002-042145-
TEXAS OK-
342 PM CDT TUE SEP 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR TEXAS COUNTY.

AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 9 MILES EAST OF EVA...OR ABOUT 16
MILES NORTHWEST OF GUYMON...MOVING EAST AT 15 MPH.

STRONG WINDS UP TO 55 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE
WITH THIS STORM.

MOULTON

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.